Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 108, NWS Austin/San Antonio, TX

May 14, 20085 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2008, 2:59 AM CDT for 5 counties in Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2008, 2:59 AM CDT (07:59 UTC)
Expired
May 14, 2008, 4:00 AM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bandera County, TX, Kinney County, TX, Medina County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 71 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 3:48 AM CDTHAIL 0.751 Sw Sabinal, TX
May 14, 3:58 AM CDTHAIL 0.885 Wsw D'Hanis, TXGUSTY THUNDERSTORM WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:40 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 140800
SVREWX
TXC019-271-325-385-463-140900-
/O.NEW.KEWX.SV.W.0108.080514T0759Z-080514T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 AM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANDERA COUNTY...
  SOUTHEASTERN KINNEY COUNTY...
  WESTERN MEDINA COUNTY...
  SOUTHEASTERN REAL COUNTY...
  UVALDE COUNTY...

* UNTIL 400 AM CDT.

* AT 254 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHEAST OF VANDERPOOL TO RIO FRIO TO
  REAGAN WELLS TO 7 MILES SOUTHEAST OF LAGUNA TO DABNEY...OR ALONG A
  LINE EXTENDING FROM 12 MILES NORTHEAST OF VANDERPOOL TO 10 MILES
  SOUTHEAST OF LEAKEY TO 12 MILES SOUTHWEST OF LEAKEY TO 12 MILES
  NORTHWEST OF UVALDE TO 15 MILES EAST OF SPOFFORD...AND MOVING EAST
  AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REAGAN WELLS BY 305 AM CDT...
  BLEWETT AND REAGAN WELLS BY 310 AM CDT...
  UTOPIA BY 315 AM CDT...
  GARNER STATE PARK AND CONCAN BY 320 AM CDT...
  MEDINA BY 340 AM CDT...
  UVALDE BY 345 AM CDT...

VERY HEAVY RAINFALL WITH RATES OF 1 TO 3 INCHES PER HOUR CAN ALSO BE 
EXPECTED WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND 
MINOR RISES ON SMALL STREAMS. 

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2979 9897 2911 9933 2910 10024 2934 10029
      2957 9993 2991 9946
TIME...MOT...LOC 0759Z 269DEG 18KT 2988 9942 2961 9962
          2958 9985 2935 9988 2914 10014

$$
2 follow-up statements
000 
WWUS54 KEWX 140821
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT WED MAY 14 2008

TXC271-385-140831-
/O.CAN.KEWX.SV.W.0108.000000T0000Z-080514T0900Z/
REAL TX-KINNEY TX-
321 AM CDT WED MAY 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINNEY AND
SOUTHEASTERN REAL COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA. THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2979 9897 2911 9933 2917 10000 2940 10003
      2960 9984 2963 9959 2991 9946
TIME...MOT...LOC 0821Z 269DEG 18KT 2987 9929 2962 9943
          2939 9969 2920 9981

$$

TXC019-325-463-140900-
/O.CON.KEWX.SV.W.0108.000000T0000Z-080514T0900Z/
BANDERA TX-MEDINA TX-UVALDE TX-
321 AM CDT WED MAY 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR UVALDE...WESTERN MEDINA AND CENTRAL BANDERA COUNTIES...

AT 316 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF MEDINA TO UTOPIA TO 8
MILES NORTHWEST OF KNIPPA TO UVALDE...OR ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF MEDINA TO 10 MILES SOUTHEAST OF VANDERPOOL TO 12
MILES NORTH OF UVALDE TO UVALDE...MOVING EAST AT 21 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDINA BY 335 AM CDT...
  KNIPPA BY 340 AM CDT...
  TARPLEY BY 345 AM CDT...
  SABINAL AND BANDERA BY 400 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2979 9897 2911 9933 2917 10000 2940 10003
      2960 9984 2963 9959 2991 9946
TIME...MOT...LOC 0821Z 269DEG 18KT 2987 9929 2962 9943
          2939 9969 2920 9981

$$
000 
WWUS54 KEWX 140838
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CDT WED MAY 14 2008

TXC019-325-463-140900-
/O.CON.KEWX.SV.W.0108.000000T0000Z-080514T0900Z/
BANDERA TX-MEDINA TX-UVALDE TX-
338 AM CDT WED MAY 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN UVALDE...WESTERN MEDINA AND CENTRAL BANDERA COUNTIES...

AT 335 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF BANDERA TO TARPLEY TO 9 MILES
NORTH OF SABINAL TO KNIPPA...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF BANDERA TO TARPLEY TO 18 MILES SOUTHWEST OF TARPLEY TO 12
MILES EAST OF UVALDE...MOVING EAST AT 21 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SABINAL BY 350 AM CDT...
  BANDERA BY 355 AM CDT...
  7 MILES NORTHWEST OF DHANIS BY 400 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2987 9930 2987 9927 2979 9897 2911 9933
      2923 9974 2940 9977 2959 9979 2963 9959
      2988 9934
TIME...MOT...LOC 0838Z 269DEG 18KT 2982 9909 2967 9920
          2945 9946 2926 9958

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:33 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 13, 11:33 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 PM CDT TUE MAY 13 2008

.AVIATION...
CIGS 1 THSD TO 2 THSD BKN TO OVC ARE EXPECTED ALONG AND
EAST OF AN AQO TO HDO TO NORTH OF COT LINE...WITH CIGS
5 THSD TO 10 THSD BKN FURTHER WEST TO THE RIO GRANDE.
AFTER 08Z CONDITIONS ARE FORECAST TO BECOME CIGS AT OR
BELOW 1 THSD FT BKN...WITH HIGHER LAYERS AROUND 2 THSD
TO 5 THSD FT OVC OVER THE AREA.  CIGS 2 THSD TO 3 THSD
BKN ARE EXPECTED AFTER 15Z WEDNESDAY. SCT SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE WEST
THRU 17Z...BECOMING ISOLATED SHOWERS AND THUNDERSTORMS
AFTER 17Z.

&&

.PREV DISCUSSION... /ISSUED 1002 PM CDT TUE MAY 13 2008/

UPDATE...A NEW SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
NORTHEASTERN PORTION OF OUR CWFA. THIS WATCH IS IN EFFECT UNTIL 4
AM. ALL PRODUCTS HAVE BEEN UPDATED ACCORDINGLY. NO OTHER CHANGES
WERE MADE.

PREV DISCUSSION... /ISSUED 923 PM CDT TUE MAY 13 2008/

DISCUSSION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
11 PM TONIGHT FOR THE EDWARDS PLATEAU AND TEXAS HILL COUNTRY. THE
MAIN THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS. ISOLATED
TORNADOES ARE ALSO A POSSIBILITY. THE CURRENT FORECAST LOOKS GOOD
AND IS ON TRACK. THUS...NO UPDATES ARE NEEDED AT THIS TIME.

PREV DISCUSSION... /ISSUED 557 PM CDT TUE MAY 13 2008/

AVIATION...
4 THSD TO 8 THSD SCT WITH CIGS FORMING ABOVE 10 THSD
FT BECOMING CIGS 3 THSD TO 6 THSD BKN BETWEEN 00Z AND
06Z...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
AFTER 06Z WITH CIGS 1 THSD TO 3 THSD BKN TO OVC.
VSBYS WILL COULD FALL TO AOB 3 MILES IN THE STRONGER
THUNDERSTORMS...THAT WILL POTENTIALLY BRING STRONG
WINDS...FREQUENT LIGHTNING...SOME HAIL AND BRIEF
PERIODS OF HEAVY RAIN.  CIGS 2 THSD TO 3 THSD BKN
ARE EXPECTED TO LINGER FROM 12Z TO 18Z WEDNESDAY...
ALONG WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY.

PREV DISCUSSION... /ISSUED 400 PM CDT TUE MAY 13 2008/

DISCUSSION...
THUNDERSTORMS WILL BEGIN TO TAKE-OFF ALONG THE DRYLINE AND OVER
THE BURRO MOUNTAINS EARLY THIS EVENING AS THE UPPER LOW OVER
SOUTHERN ARIZONA PROGRESSES EAST AND ACTS TO FURTHER DESTABILIZE
THE ATMOSPHERE ACROSS WEST AND CENTRAL TEXAS. THE 20Z LAPS
ANALYSIS SHOWED MU CAPES IN THE 3000-4000 J/KG RANGE ACROSS MOST
OF OUR AREA AND LITTLE CAP REMAINING. WITH SURFACE DEWPOINT TEMPS
IN THE LOWER 70S ADVECTING NORTHWEST ACROSS OUR AREA THIS
EVENING...THE ATMOSPHERE WILL BE PRIMED FOR DEEP AND SUSTAINED
CONVECTION. THE 12Z NAM12 AND GFS SOLUTIONS HAVE BACKED-OFF A TAD
ON THE QPF COMPARED TO PREVIOUS RUNS...BUT STILL SHOW OUR NORTHERN
HILL COUNTRY (INCLUDING AUSTIN) WITH THE BEST CHANCE FOR PRECIP
TONIGHT. THE SPC HAS INCLUDED US IN THE SLIGHT RISK AREA OF BOTH
THE DAY1 AND DAY2 CONVECTIVE OUTLOOKS. THIS FITS WELL WITH THE
OVERALL SYNOPTIC PATTERN AND SEASONAL CLIMATOLOGY OF SEVERE
THUNDERSTORMS FOR OUR AREA. WITH PWATS IN THE 1.5 TO 2.0 INCH
RANGE...HAVE INCLUDED A MENTION OF LOCALLY HEAVY RAINFALL
THINKING 1-3 INCHES ARE POSSIBLE...ESPECIALLY OVER THE NORTHERN
HILL COUNTRY.

THE DRYLINE WILL GET PUSHED INTO OUR AREA LATE WEDNESDAY AFTERNOON
AND EVENING AS THE UPPER LOW MOVES-OUT ACROSS THE TEXAS PANHANDLE.
THUNDERSTORMS WILL LIKELY INITIATE ALONG THE DRYLINE AFTER MAX-
HEATING WEDNESDAY...AND MOVE EAST WEDNESDAY NIGHT INTO THE I-35
CORRIDOR. THE MODEL SOLUTIONS HAVE TRENDED-DOWN WITH THIS
SCENARIO OVER THE PAST COUPLE OF RUNS...AS HAVE OUR POPS...BUT
THIS CONTINUES AS A REAL POSSIBILITY.

A COLD FRONT WILL PUSH THROUGH THURSDAY NIGHT AND POPS WILL TREND-
DOWN AS DRY AIR MOVES INTO OUR AREA. A 2ND UPPER LOW IS FORECAST
TO DEVELOP AND CUT-OFF OVER NW MEXICO BY FRIDAY...WITH A WEAK
RIDGE ALOFT OVER OUR AREA THROUGH THE WEEKEND. GULF MOISTURE WILL
BEGIN TO RETURN ON SUNDAY...WITH A WARMING TREND AS TEMPERATURES
INCREASE BACK ABOVE NORMAL AND CONTINUE INTO EARLY NEXT WEEK WITH
LITTLE-TO-NO CHANCE FOR PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  88  70  82  60 /  70  30  30  40  10
AUSTIN BERGSTROM INTL AIRPORT  71  87  69  84  58 /  70  30  30  40  10
DEL RIO INTL AIRPORT           72  94  70  90  65 /  30  10  30  20  30
SAN ANTONIO INTL AIRPORT       73  90  71  84  63 /  50  20  30  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/08
Hazardous weather outlook, May 13, 3:58 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CDT TUE MAY 13 2008

TXZ171>173-183>194-202>209-217>225-228-141200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
358 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
EDWARDS PLATEAU THIS EVENING...THEN SPREAD EAST AND BECOME MORE
NUMEROUS LATE TONIGHT OVER THE HILL COUNTRY AND NEAR THE AUSTIN
METRO AREA. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES MAY RESULT IN AN
ISOLATED FLASH FLOOD THREAT...GENERALLY NORTH OF A CAMP WOOD TO
SAN MARCOS TO GIDDINGS LINE. OTHERWISE... THE PRIMARY THREATS ARE
FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY MORNING. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR LATE WEDNESDAY.

In the hours before

Special weather statement, May 13, 11:02 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 PM CDT TUE MAY 13 2008

TXZ173-191-192-206-140530-
COMAL-HAYS-TRAVIS-WILLIAMSON-
1102 PM CDT TUE MAY 13 2008

...THUNDERSTORMS WILL AFFECT PARTS OF COMAL...HAYS...TRAVIS AND
WILLIAMSON COUNTIES IN THE NEXT FEW HOURS...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS FROM BURNET TO FREDERICKSBURG TO
BANDERA...MOVING EAST AT 35 MPH.

AS THESE THUNDERSTORMS MOVE EAST THEY WILL AFFECT PARTS OF
COMAL...HAYS...TRAVIS AND WILLIAMSON COUNTIES IN THE NEXT
FEW HOURS.

BRIEF PERIODS OF HEAVY RAIN...DIME SIZE HAIL...WINDS 30 TO 45 MPH...
AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED WITH THESE STORMS.
Local storm report, May 14, 12:02 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 AM CDT WED MAY 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 SSE PANDALE           30.13N 101.53W
05/13/2008  M1.75 INCH       VAL VERDE          TX   CO-OP OBSERVER

0759 PM     HAIL             4 ESE COMSTOCK          29.66N 101.11W
05/13/2008  E0.75 INCH       VAL VERDE          TX   OTHER FEDERAL

            BORDER PATROL AGENTS REPORTED PENNY SIZE HAIL.

0800 PM     HAIL             6 SW CARTA VALLEY       29.75N 100.76W
05/13/2008  E1.00 INCH       VAL VERDE          TX   LAW ENFORCEMENT

0820 PM     HAIL             14 SW CARTA VALLEY      29.66N 100.86W
05/13/2008  E0.88 INCH       VAL VERDE          TX   PUBLIC

            INDIANHEAD LODGE

0953 PM     HAIL             VANDERPOOL              29.74N  99.55W
05/13/2008  M0.70 INCH       BANDERA            TX   EMERGENCY MNGR

&&

EVENT NUMBER 00106 00109 00108 00110 00111

JPB
Special weather statement, May 14, 1:01 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 AM CDT WED MAY 14 2008

TXZ183-202-217-140700-
KINNEY-MAVERICK-VAL VERDE-
101 AM CDT WED MAY 14 2008

...A STRONG THUNDERSTORM WAS AFFECTING KINNEY...MAVERICK AND VAL
VERDE COUNTIES...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 25 MILES SOUTHWEST OF DEL RIO...MOVING
NORTHEAST AT 36 MPH.

THIS STORM WILL MOVE ACROSS THE RIO GRANDE BETWEEN DEL RIO AND
QUEMADO BY 155 AM CDT.

DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
Special weather statement, May 14, 1:35 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 AM CDT WED MAY 14 2008

TXZ185-203-140730-
REAL-UVALDE-
135 AM CDT WED MAY 14 2008

...A STRONG THUNDERSTORM WAS AFFECTING REAL AND UVALDE COUNTIES...

AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF MONTELL...OR 23 MILES SOUTHWEST
OF LEAKEY...MOVING EAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTH OF REAGAN WELLS BY 155 AM CDT.
  RIO FRIO BY 200 AM CDT.

DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
Local storm report, May 14, 2:45 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 AM CDT WED MAY 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             LEAKEY                  29.73N  99.76W
05/14/2008  M0.50 INCH       REAL               TX   LAW ENFORCEMENT

            ON THE NORTH SIDE OF THE STORM

&&

EVENT NUMBER 00112

JPB
Local storm report, May 14, 2:53 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT WED MAY 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             SPOFFORD                29.17N 100.42W
05/14/2008  E0.50 INCH       KINNEY             TX   LAW ENFORCEMENT

            VERY HEAVY RAINS

&&

EVENT NUMBER 00113

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:20 PM CDTSevere Thunderstorm WarningEWXEdwards70 min
May 13, 7:44 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde31 min
May 13, 8:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde28 min
May 13, 8:28 PM CDTSevere Thunderstorm WarningEWXKinney24 min
May 13, 8:29 PM CDTSevere Thunderstorm WarningEWXEdwards, Real61 min
May 13, 9:37 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real53 min
May 13, 10:39 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr51 min
May 14, 1:27 AM CDTTornado WarningEWXKinney, Maverick63 min
May 14, 1:58 AM CDTSevere Thunderstorm WarningEWXBandera, Kinney, Real, Uvalde62 min
May 14, 2:23 AM CDTAreal Flood AdvisoryEWXEdwards, Real, Uvalde2 hr
May 14, 2:28 AM CDTTornado WarningEWXKinney, Maverick, Uvalde, Zavala47 min
May 14, 3:02 AM CDTAreal Flood AdvisoryEWXBandera, Real118 min
May 14, 3:08 AM CDTSevere Thunderstorm WarningEWXEdwards56 min
May 14, 3:24 AM CDTSevere Thunderstorm WarningEWXLlano66 min
May 14, 3:35 AM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr25 min
May 14, 3:52 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more68 min
May 14, 4:12 AM CDTSevere Thunderstorm WarningEWXBurnet, Williamson63 min
May 14, 4:45 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real, Uvalde, Val Verde2 hr
May 14, 4:51 AM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe, Hays69 min
May 14, 5:04 AM CDTSevere Thunderstorm WarningEWXBurnet, Travis, Williamson56 min
May 14, 5:19 AM CDTAreal Flood AdvisoryEWXBurnet116 min
May 14, 6:30 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr, Llano79 min
May 14, 8:01 AM CDTSevere Thunderstorm WarningEWXComal, Hays, Travis37 min
May 14, 8:55 AM CDTAreal Flood AdvisoryEWXHays, Travis2 hr
May 14, 9:07 AM CDTFlash Flood WarningEWXFayette3 hr
May 14, 4:30 PM CDTSevere Thunderstorm WarningEWXMaverick75 min
May 14, 5:20 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala55 min
May 14, 5:58 PM CDTSevere Thunderstorm WarningEWXUvalde, Zavala62 min
May 14, 6:20 PM CDTTornado WarningEWXFrio, Medina, Uvalde, Zavala40 min
May 14, 6:26 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala64 min
May 14, 6:37 PM CDTTornado WarningEWXLlano38 min
May 14, 6:48 PM CDTTornado WarningEWXAtascosa, Frio, Zavala42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.